1. cazaroo

    cazaroo Registered User

    Jul 5, 2015
    2
    My MIL recently started memantine to control delusional behaviour. She has completed the increasing dose regime with minimal side effects, and so far no episodes of delusions! So we are very pleased. However yesterday she complained of palpitations and dizziness which she thinks is because she started a new pack of tablets. But they are exactly the same as the last pack except the box us a different colour!! Anyone else know of this side effect? Or is it likely to be something else? Palpitations are not listed as a known effect on the drug leaflet. I told her to carry on taking it and ring the GP if she's no better.
     
  2. ElizabethAnn

    ElizabethAnn Registered User

    Jan 4, 2014
    189
    North Hampshire
    I'd definitely agree about ringing the GP... but I'd be doing the ringing for MIL rather than expecting her to be able to communicate and understand any advice...

    If you haven't got a relationship with her Dr that will allow you to do this, I would still call and impart the information.

    Hope MIL feels better soon... Palpitations must be very worrying for her...
     
  3. curtainsgalore

    curtainsgalore Registered User

    Nov 2, 2014
    46
    My Mum only managed to get to the 10mg of Mementane as when the dosage went up to 15 and 20mg she got palpertaions. She has very advanced AD so they just kept her on the lower dose.
     
  4. CollegeGirl

    CollegeGirl Registered User

    Jan 19, 2011
    9,535
    North East England
    The palpitations and dizziness may simply be anxiety. If the new box of tablets is a different colour, she may be worrying that they are different from those she took before, and this is making her anxious. She might not be aware of this, and be unable to control it.

    Anxiety can cause all sorts of physical symptoms, unfortunately, and it wouldn't surprise me if that's what your mum is experiencing.

    Obviously a word with her GP, or maybe a pharmacist, for reassurance, is a good idea just in case.
     
  5. velocity

    velocity Registered User

    Feb 18, 2013
    174
    North Notts
    Mum had palpitations when she was over prescribed with BP tablets, since the prescription has been adjusted she hasn't had any.
    It seems her corns on her feet might have contributed to high BP I changed her shoes to sensible very wide fitting, hid her 'nice' ones away, her Chiropodist
    got rid of the corns BP came down, I changed her shoes because every time we went out she would complain bitterly her feet hurt!! :) xx
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.